- Research Article
- Open Access
Nonlinear Contractive Conditions for Coupled Cone Fixed Point Theorems
© Wei-Shih Du. 2010
Received: 19 April 2010
Accepted: 5 July 2010
Published: 21 July 2010
We establish some new coupled fixed point theorems for various types of nonlinear contractive maps in the setting of quasiordered cone metric spaces which not only obtain several coupled fixed point theorems announced by many authors but also generalize them under weaker assumptions.
The existence of fixed point in partially ordered sets has been studied and investigated recently in [1–13] and references therein. Since the various contractive conditions are important in metric fixed point theory, there is a trend to weaken the requirement on contractions. Nieto and Rodríguez-López in [8, 10] used Tarski's theorem to show the existence of solutions for fuzzy equations and fuzzy differential equations, respectively. The existence of solutions for matrix equations or ordinary differential equations by applying fixed point theorems are presented in [2, 6, 9, 11, 12]. In [3, 13], the authors proved some fixed point theorems for a mixed monotone mapping in a metric space endowed with partial order and applied their results to problems of existence and uniqueness of solutions for some boundary value problems.
In 2006, Bhaskar and Lakshmikantham  first proved the following interesting coupled fixed point theorem in partially ordered metric spaces.
Theorem BL. (Bhaskar and Lakshmikantham).
In the following, unless otherwise specified, we always assume that is a locally convex Hausdorff t.v.s. with its zero vector , a proper, closed, convex, and pointed cone in with , a partial ordering with respect to , and .
Definition 1.1 . (see ).
Definition 1.2 . (see ).
In , the author proved the following important results.
Theorem 1.3 . (see ).
Theorem 1.4 . (see ).
In this paper, we establish some new coupled fixed point theorems for various types of nonlinear contractive maps in the setting of quasiordered cone metric spaces. Our results generalize and improve some results in [2, 4, 9, 11] and references therein.
Clearly, if is a nondecreasing function, then is a -function. Notice that is a -function if and only if for each there exist and such that for all ; for more detail, see [4, Remark (iii)].
Very recently, Du and Wu  introduced and studied the concept of functions of contractive factor.
Definition 2.7 . (see ).
3. Coupled Fixed Point Theorems for Various Types of Nonlinear Contractive Maps
The following results are crucial to our proofs in this paper.
A function of strong contractive factor can be structured by a function of contractive factor.
Lemma 3.4 (see ).
In this section, we first present the following new coupled fixed point theorem for functions of contractive factor in quasiordered cone metric spaces which is one of the main results of this paper.
Then is a base at , and the topology generated by is the weakest topology for such that all seminorms in are continuous and . Moreover, given any neighborhood of , there exists such that (see, e.g., [19, Theorem in II.12, Page 113]).
Hence is a -nondecreasing -cone Cauchy sequence and is a -nonincreasing -cone Cauchy sequence in . By the -cone sequential -completeness of , there exist such that -cone converges to and -cone converges to . Therefore -cone converges to .
The following conclusions are immediate from Theorems 2.8 and 3.5.
Theorems 3.5–3.7 all generalize Bhaskar-Lakshmikantham's coupled fixed points theorem (i.e., Theorem BL).
which leads to a contradiction. The proof is completed.
The following results are immediate from Theorem 3.9.
This research was supported by the National Science Council of the Republic of China.
- Agarwal RP, El-Gebeily MA, O'Regan D: Generalized contractions in partially ordered metric spaces. Applicable Analysis 2008,87(1):109–116. 10.1080/00036810701556151MathSciNetView ArticleMATHGoogle Scholar
- Bhaskar TG, Lakshmikantham V: Fixed point theorems in partially ordered metric spaces and applications. Nonlinear Analysis: Theory, Methods & Applications 2006,65(7):1379–1393. 10.1016/j.na.2005.10.017MathSciNetView ArticleMATHGoogle Scholar
- Burgić D, Kalabušić S, Kulenović MRS: Global attractivity results for mixed-monotone mappings in partially ordered complete metric spaces. Fixed Point Theory and Applications 2009, 2009:-17.Google Scholar
- Du W-S: Coupled fixed point theorems for nonlinear contractions satisfied Mizoguchi-Takahashi's condition in quasiordered metric spaces. Fixed Point Theory and Applications 2010, 2010:-9.Google Scholar
- Du W-S, Wu H-C: Fixed point theorems for vectorial elements. submittedGoogle Scholar
- Harjani J, Sadarangani K: Fixed point theorems for weakly contractive mappings in partially ordered sets. Nonlinear Analysis: Theory, Methods & Applications 2009,71(7–8):3403–3410. 10.1016/j.na.2009.01.240MathSciNetView ArticleMATHGoogle Scholar
- Lakshmikantham V, Ćirić L: Coupled fixed point theorems for nonlinear contractions in partially ordered metric spaces. Nonlinear Analysis: Theory, Methods & Applications 2009,70(12):4341–4349. 10.1016/j.na.2008.09.020MathSciNetView ArticleMATHGoogle Scholar
- Nieto JJ, Rodríguez-López R: Existence of extremal solutions for quadratic fuzzy equations. Fixed Point Theory and Applications 2005,2005(3):321–342. 10.1155/FPTA.2005.321View ArticleMathSciNetMATHGoogle Scholar
- Nieto JJ, Rodríguez-López R: Contractive mapping theorems in partially ordered sets and applications to ordinary differential equations. Order 2005,22(3):223–239. 10.1007/s11083-005-9018-5MathSciNetView ArticleMATHGoogle Scholar
- Nieto JJ, Rodríguez-López R: Applications of contractive-like mapping principles to fuzzy equations. Revista Matemática Complutense 2006,19(2):361–383.View ArticleMathSciNetMATHGoogle Scholar
- Nieto JJ, Rodríguez-López R: Existence and uniqueness of fixed point in partially ordered sets and applications to ordinary differential equations. Acta Mathematica Sinica 2007,23(12):2205–2212. 10.1007/s10114-005-0769-0MathSciNetView ArticleMATHGoogle Scholar
- Ran ACM, Reurings MCB: A fixed point theorem in partially ordered sets and some applications to matrix equations. Proceedings of the American Mathematical Society 2004,132(5):1435–1443. 10.1090/S0002-9939-03-07220-4MathSciNetView ArticleMATHGoogle Scholar
- Wu Y: New fixed point theorems and applications of mixed monotone operator. Journal of Mathematical Analysis and Applications 2008,341(2):883–893. 10.1016/j.jmaa.2007.10.063MathSciNetView ArticleMATHGoogle Scholar
- Du W-S: A note on cone metric fixed point theory and its equivalence. Nonlinear Analysis: Theory, Methods & Applications 2010,72(5):2259–2261. 10.1016/j.na.2009.10.026MathSciNetView ArticleMATHGoogle Scholar
- Huang L-G, Zhang X: Cone metric spaces and fixed point theorems of contractive mappings. Journal of Mathematical Analysis and Applications 2007,332(2):1468–1476. 10.1016/j.jmaa.2005.03.087MathSciNetView ArticleMATHGoogle Scholar
- Chen G, Huang X, Yang X: Vector Optimization, Lecture Notes in Economics and Mathematical Systems. Volume 541. Springer, Berlin, Germany; 2005:x+306.Google Scholar
- Du W-S: On some nonlinear problems induced by an abstract maximal element principle. Journal of Mathematical Analysis and Applications 2008,347(2):391–399. 10.1016/j.jmaa.2008.06.020MathSciNetView ArticleMATHGoogle Scholar
- Du W-S: Some new results and generalizations in metric fixed point theory. Nonlinear Analysis: Theory, Methods & Applications 2010, 73: 1439–1446. 10.1016/j.na.2010.05.007View ArticleMathSciNetMATHGoogle Scholar
- Taylor AE, Lay DC: Introduction to Functional Analysis. 2nd edition. John Wiley & Sons, New York, NY, USA; 1980:xi+467.Google Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.